Alert archive / Ohio / River Flood Warnings in 2011
River Flood Warning 78, NWS Wilmington, OH
NWS Wilmington, OH issued this river flood warning at Sep 26, 2011, 10:15 AM EDT for Hamilton County, Ohio. It took effect at Sep 26, 2011, 7:00 PM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Sep 26, 2011, 10:15 AM EDT (14:15 UTC)
- In effect from
- Sep 26, 2011, 7:00 PM EDT
- Expired
- Sep 26, 2011, 3:04 PM EDT
- In force
- Issued by
- NWS Wilmington, OH
- Flood severity
- Minor
County Hamilton County, OH
The radar
The Cincinnati radar (KILN), 67 km from the middle of the area, began a volume at 14:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Great Miami River at Miamitown (MIAO1).
- Action stage
- 14 ft
- Minor stage
- 16 ft
- Moderate stage
- 24 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03274615, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
058 WGUS41 KILN 261415 FLWILN BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 1015 AM EDT MON SEP 26 2011 ...THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS... GREAT MIAMI RIVER AT MIAMITOWN PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...DO NOT DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE WATER DEPTH MAY BE DEEPER THAN IT APPEARS. STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER ALL HAZARDS RADIO. && OHC061-270215- /O.NEW.KILN.FL.W.0078.110926T2300Z-110928T0200Z/ /MIAO1.1.ER.110926T2300Z.110927T0600Z.110927T2000Z.NO/ 1015 AM EDT MON SEP 26 2011 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * FLOOD WARNING FOR THE GREAT MIAMI RIVER AT MIAMITOWN * FROM THIS EVENING TO TUESDAY EVENING. * AT 9 AM THE STAGE WAS 7.4 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 16 FEET. * THE RIVER WILL RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO RISE TO NEAR 18.0 FEET BY AFTER MIDNIGHT TONIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE BY TOMORROW AFTERNOON. * AT STAGES NEAR 18.0 FEET, WATER APPROACHES SUMMER COTTAGES ALONG THE GREAT MIAMI RIVER NEAR MIAMITOWN. $$
1 follow-up statement
400 WGUS81 KILN 261904 FLSILN FLOOD STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 304 PM EDT MON SEP 26 2011 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS... GREAT MIAMI RIVER AT MIAMITOWN OHC061-261934- /O.CAN.KILN.FL.W.0078.000000T0000Z-110928T0200Z/ /MIAO1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 304 PM EDT MON SEP 26 2011 THE FLOOD WARNING IS CANCELLED FOR THE GREAT MIAMI RIVER AT MIAMITOWN * AT 2 PM THE STAGE WAS 9.6 FEET. * FLOOD STAGE IS 16 FEET. * THE RIVER WILL REMAIN BELOW FLOOD STAGE...RISING TO NEAR 14.4 FEET AFTER MIDNIGHT TONIGHT. * the river will rise out of its banks in low lying areas. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this river flood warning went out at Sep 26, 7:12 AM EDT, 3 hours 3 minutes earlier.
Area forecast discussion, Sep 26, 7:12 AM EDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 712 AM EDT MON SEP 26 2011 .SYNOPSIS... AN UPPER LEVEL LOW PRESSURE SYSTEM WILL SLOWLY DRIFT EASTWARD FROM THE MISSISSIPPI VALLEY TO THE GREAT LAKES OVER THE NEXT THREE TO FOUR DAYS. A SURFACE LOW ROTATING AROUND THE UPPER LOW TODAY WILL BRING WIDESPREAD SHOWERS AND A FEW THUNDERSTORMS. AS THE UPPER LOW SWINGS THROUGH...A CHANCE OF SHOWERS WILL CONTINUE. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... MAIN RAIN BAND ASSOCIATED WITH SFC LOW AND CDFNT IN CENTRAL INDIANA IS LIFTING N THROUGH WRN SECTIONS OF THE FA ATTM. MODELS ARE SIMILAR IN LIFTING THE SFC LOW N INTO NORTHERN INDIANA LATER THIS MORNING. AS THIS OCCURS THE CDFNT GETS PULLED EWD THRU THE FA. SHRA BAND WILL GET SHUNTED EWD WITH FROPA. WENT 100 POPS EVERY WHERE TODAY...BUT THE INDIANA COUNTIES WILL SEE DRYING SHORTLY AFT 12Z. THE REST OF THE WRN HALF SHOULD BE DRY BY NOON....WITH SOME LINGERING SHRA IN THE E BY THE END OF THE PERIOD. EXPECT ISOLATED EMBEDDED TSRA TO CONTINUE TODAY. MODELS ARE GIVING ENOUGH ELEVATED LIFT FOR THEM TO CONTINUE. COOLER AIR WILL WORK IN BEHIND THE FRONT...KEEPING TEMPERATURES IN THE W IN THE 60S...WHILE LOCATIONS IN THE E SHOULD MAKE IT INTO THE LOWER 70S. && .SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/... MODELS BRING DRY SLOT INTO THE FA THIS EVENING. AS H5 AND SFC BEGIN TO WORK BACK INTO THE E LATER TONIGHT...SOME SCT SHRA WILL WORK BACK INTO THE WRN COUNTIES LATE TONIGHT. RIGHT NOW THEY LOOKED SCATTERED IN NATURE...SO WENT WITH CHANCE POPS. AS THE LOW PASSES BY TUESDAY INTO WED...SCT SHRA WILL BE POSSIBLE WITH THE BEST CHANCES IN THE N AND W. KEPT PCPN CHANCES BELOW 40 PERCENT. TEMPERATURES WILL BE SLIGHTLY BELOW NORMAL ACROSS THE NORTH AS THE UPPER LOW PASSES BY AND NEAR NORMAL IN THE S. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... CUTOFF UPPER LEVEL LOW TO MIGRATE SLOWLY EAST THRU THE GREAT LAKES THRU MID WEEK. PREFER SOLN CLOSER TO THE SLOWER ECMWF SOLN WITH A CHANCE OF SHOWERS INTO THE FIRST PART OF THURSDAY. A BRIEF DRY PERIOD IS THEN EXPECTED WITH WEAK S/W RIDGING BUILDING INTO THE REGION THURSDAY AFTN INTO THURSDAY NIGHT. MODEL SOLNS GENERALLY SIMILAR WITH UPR LEVEL RIDGE BUILDING OVER THE WEST AND MAN TROF PERSISTING OVER THE GREAT LAKES AND NE. AFTER INITIAL LOW LIFTS OUT...A SECOND UPR LOW TO DIG SE AND SETTLE OVER THE GREAT LAKES BY FRIDAY. THIS FEATURE WL PROVIDE A CHANCE OF SHOWERS MAINLY NORTH...LATE THURSDAY NIGHT INTO EARLY SATURDAY. IN THE WAKE OF THIS TROF...NRLY FLOW DEVELOPS WITH SFC HIGH PRESSURE BUILDING IN FROM THE NORTH SATURDAY THRU SUNDAY...OFFERING COOL TEMPS AND DRY CONDITIONS. WITH THESE CHILLY TEMPS WL HAVE TO MONITOR FOR THE POTENTIAL FOR FROST NEXT WEEKEND. && .AVIATION /11Z MONDAY THROUGH FRIDAY/... BAND OF SHOWERS WITH EMBEDDED THUNDER IS BEGINNING TO SHOW AN EASTWARD PROGRESSION TO THE BACK SIDE OF IT. NOT TOO LONG AFTER DAYBREAK IT SHOULD BE PUSHING THROUGH THE WESTERN TAF SITES AND LINGER OVER CENTRAL OHIO FOR A WHILE THIS MORNING. GUSTS HAVE NOT BEEN AS STRONG WITH THE FRONT AS THEY WERE OVERNIGHT AND ARE NOT EXPECTED TO BE A CONCERN THIS MORNING...THOUGH THE STRONGEST STORMS HAVE POTENTIAL FOR A GUST TO 30KT TODAY. CIGS WILL BE ON THE LOW SIDE IMMEDIATELY BEHIND THE FRONT AND LINGER IN THE IFR RANGE FOR A FEW HOURS BEFORE THEY MIX OUT TODAY. DRY SLOT IN THE WAKE OF THIS LINE OF STORMS WILL SEE CLEARING OVERNIGHT AND KLUK MAY SEE SOME RIVER VALLEY FOG DEVELOP. GENERALLY LOOKING FOR SOUTH SOUTHWEST FLOW TO COME BACK IN FOR THE REST OF THE DAY AS THIS BAND MOVES EAST. OUTLOOK...MVFR CEILINGS AND VISIBILITIES POSSIBLE WITH SHOWERS TUESDAY AND WEDNESDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...SITES NEAR TERM...SITES SHORT TERM...SITES LONG TERM...AR AVIATION...FRANKS
Hazardous weather outlook, Sep 26, 7:04 AM EDT, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 704 AM EDT MON SEP 26 2011 INZ050-058-059-066-073>075-080-KYZ089>092-094-095-OHZ026-034-035- 042>046-051>056-060>065-070-071-073-074-077-271115- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-OWEN-GRANT-HARDIN-MERCER- AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK- MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH- PICKAWAY-FAIRFIELD-BUTLER-WARREN-ROSS-HOCKING-HAMILTON- 704 AM EDT MON SEP 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. A BAND OF SHOWERS WITH SCATTERED THUNDERSTORMS WILL SLOWLY MOVE ACROSS THE REGION TODAY IN ADVANCE OF A COLD FRONT. PERIODS OF HEAVY RAIN WILL BE POSSIBLE AND MAY CAUSE LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. KYZ093-096>100-OHZ072-078>082-088-271115- CAMPBELL-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-CLINTON-CLERMONT- BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- 704 AM EDT MON SEP 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...NORTHERN KENTUCKY...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT. A BAND OF SHOWERS WITH SCATTERED THUNDERSTORMS WILL SLOWLY MOVE ACROSS THE REGION TODAY IN ADVANCE OF A COLD FRONT. PERIODS OF HEAVY RAIN WILL BE POSSIBLE AND MAY CAUSE LOCALIZED FLOODING. IN ADDITION AN ISOLATED SEVERE THUNDERSTORM MAY BE POSSIBLE MAINLY THIS MORNING AS A LINE OF THUNDERSTORMS PASSES THROUGH. AN ISOLATED TORNADO CAN NOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD ACTIVATE AND REPORT SIGNIFICANT WEATHER CONDITIONS.
In the hours before
Local storm report, Sep 26, 7:50 AM EDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
750 AM EDT MON SEP 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0747 AM HEAVY RAIN 3 N MILLVILLE 39.44N 84.65W
09/26/2011 M2.70 INCH BUTLER OH TRAINED SPOTTER
STORM TOTAL SO FAR.
&&
MBPSpecial weather statement, Sep 26, 8:33 AM EDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
833 AM EDT MON SEP 26 2011
KYZ099-100-OHZ079-081-088-261330-
LEWIS KY-MASON KY-ADAMS OH-BROWN OH-SCIOTO OH-
833 AM EDT MON SEP 26 2011
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN SCIOTO...
SOUTHEASTERN BROWN...ADAMS...MASON AND LEWIS COUNTIES THROUGH 930 AM
EDT...
AT 827 AM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM MURPHYSVILLE TO PEED TO MOUNT STERLING...MOVING
NORTHEAST AT 50 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.
IN ADDITION...HEAVY RAIN CAN BE EXPECTED WITH THESE STORMS.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...WASHINGTON...
LEWISBURG...MAYSVILLE...ABERDEEN...RIPLEY...MANCHESTER...
TOLLESBORO...HEAD OF GRASSY...WEST UNION...SEAMAN...CAMP DIX AND
VANCEBURG.
ALSO...HELENA...FLEMING-MASON COUNTY AIRPORT...TUCKAHOE...
MORANBURG...SOMO...MOUNT GILEAD...ORANGEBURG AND RECTORVILLE ARE NEAR
THE PATH OF THIS LINE OF STRONG THUNDERSTORMS.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THESE STORMS BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 3839 8341 3837 8345 3840 8348 3843 8358
3848 8359 3852 8364 3845 8385 3847 8390
3863 8397 3904 8351 3905 8331 3899 8321
3896 8321 3896 8310 3853 8312 3849 8318
3843 8323 3834 8324 3832 8335
BINAULocal storm report, Sep 26, 8:41 AM EDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
841 AM EDT MON SEP 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN DELHI TOWNSHIP 39.10N 84.61W
09/26/2011 M4.07 INCH HAMILTON OH TRAINED SPOTTER
STORM TOTAL SINCE 11 PM 9/25/11.
&&
KURZLocal storm report, Sep 26, 9:05 AM EDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
905 AM EDT MON SEP 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0818 AM FLOOD 4 WSW CARLISLE 39.55N 84.38W
09/26/2011 BUTLER OH LAW ENFORCEMENT
HIGH WATER AT ROUTE 4 UNDERPASS IN POASTTOWN
0818 AM FLOOD 3 ENE FAIRFIELD 39.34N 84.49W
09/26/2011 BUTLER OH LAW ENFORCEMENT
HIGH WATER NEAR IN SEWARD AND SYMMES ROAD AREA.
0834 AM FLOOD 3 W FINNEYTOWN 39.22N 84.58W
09/26/2011 HAMILTON OH LAW ENFORCEMENT
CARS STUCK IN HIGH WATER IN SUBDIVISION AT BLANCHETTA AND
SHELDON ROADS. ONE HOUSE HAS SUBSTANTIAL BASEMENT
FLOODING.
&&Special weather statement, Sep 26, 9:13 AM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
913 AM EDT MON SEP 26 2011
KYZ100-261400-
LEWIS KY-
913 AM EDT MON SEP 26 2011
...A STRONG THUNDERSTORM WILL AFFECT LEWIS COUNTY THROUGH 1000 AM
EDT...
AT 910 AM EDT...RADAR INDICATED A STRONG THUNDERSTORM 9 MILES
SOUTHWEST OF PETERSVILLE...MOVING NORTHEAST AT 45 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.
IN ADDITION...HEAVY RAIN CAN BE EXPECTED WITH THIS STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...HEAD OF GRASSY...CAMP
DIX AND VANCEBURG.
ALSO...PETERSVILLE...HARRIS...STRICKLETT...CHARTERS...KINNICONICK...
TANNERY...REXTON AND GARRISON ARE NEAR THE PATH OF THIS STRONG
THUNDERSTORM.
A TORNADO WATCH IS IN EFFECT. THIS STORM HAS EXHIBITED VERY WEAK
ROTATION. BE AWARE OF THE POTENTIAL FOR A BRIEF TORNADO THREAT WITH
STORMS THIS MORNING.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 3839 8341 3837 8345 3843 8359 3848 8359
3866 8339 3865 8334 3860 8329 3863 8325
3862 8314 3868 8310 3869 8306 3868 8303
3855 8310 3849 8318 3843 8323 3834 8322
3833 8324 3832 8335
BINAULocal storm report, Sep 26, 9:36 AM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
936 AM EDT MON SEP 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0929 AM HEAVY RAIN 5 WSW FINNEYTOWN 39.19N 84.60W
09/26/2011 M5.00 INCH HAMILTON OH TRAINED SPOTTER
STORM TOTAL NEAR INTERSECTION I-74 AND NORTH BEND RD
&&
MBPThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 2:50 AM EDT | Special Weather Statement | ILN | Butler, Hamilton, Montgomery, Warren | 55 min |
| Sep 26, 3:30 AM EDT | Special Weather Statement | ILN | Champaign, Clark, Hardin, Logan, Miami, Shelby and 1 more | 60 min |
| Sep 26, 5:15 AM EDT | Areal Flood Advisory | ILN | Butler, Hamilton | 6 hr |
| Sep 26, 6:06 AM EDT | Areal Flood Advisory | ILN | Auglaize, Butler, Champaign, Clark, Darke, Greene and 8 more | 3 hr |
| Sep 26, 6:49 AM EDT | Areal Flood Advisory | ILN | Butler, Clermont, Hamilton, Warren | 3 hr |
| Sep 26, 7:08 AM EDT | Special Weather Statement | ILN | Brown, Highland | 67 min |
| Sep 26, 8:33 AM EDT | Special Weather Statement | ILN | Adams | 57 min |
Nearby
River Flood Warnings in Ohio, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.